Volume 25, Issue 1 (Avicenna Journal of Clinical Medicine - Spring 2018)                   Avicenna J Clin Med 2018, 25(1): 63-66 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Manouchehrian N, Tarbiat M. A Case Report of Cardiac Arrest during General Anesthesia. Avicenna J Clin Med. 2018; 25 (1) :63-66
URL: http://sjh.umsha.ac.ir/article-1-1700-en.html
Assistant Professor, Department of Anesthesiology, School of Medicine, Hamadan University of Medical Sciences, Hamadan, Iran , masoudtarbiat@gmail.com
Abstract:   (337 Views)
Background: Cardiac arrest during general anesthesia is a rare and potentially fatal condition. Despite the progression of monitoring equipments and anesthetic mediations, this phenomenon is still an important problem for the anesthesiologists.
Case Presentation: Herein, we reported a 38-year-old opium addict plasterer male scheduled for laminectomy. He had no previous medical history and took no regular medication. Anesthesia was slowly induced with the intravenous administration of midazolam 2 mg, sufentanil 10 μg, sodium thiopental 300 mg, and atracurium 30 mg. The patient suddenly experienced respiratory distress, severe bradycardia, and cardiac arrest. Therefore, he was immediately subjected to cardiopulmonary resuscitation and intubation. Finally, the patient became hemodynamically stable and fully conscious and alert. He was extubated in operating room and transferred to the Coronary Care Unit. All laboratory tests were normal after cardiac arrest. Therefore, he was discharged in a good general condition. With regard to patient’s addiction and administration of atracorum and sodium thiopental, allergic reactions (anaphylaxis) seem to be the most likely cause of cardiac arrest during anesthesia.
Conclusion: This report emphasizes that anesthetists must always make sure of continuous monitoring and availability of resuscitation equipment and drugs. Moreover, they should be prepared to appropriately diagnose and manage sudden cardiac arrest during anesthesia.
Full-Text [PDF 368 kb]   (95 Downloads)    
Type of Study: Case Report |

References
1. Zuercher M, Ummenhofer W. Cardiac arrest during anesthesia. Curr Opin Crit Care. 2008,14(3):269-74. [DOI] [PubMed]
2. Fick RP, Sprung J, Harrison TE, Gleich SJ, Schroeder DR, Hanson AC, et al. Perioperative cardiac arrests in children between 1988 and 2005 at a tertiary referral center: a study of 92881 patients. Anesthesiology. 2007;106(2):226-37. [PubMed]
3. Ellis SJ, Newland MC, Simonson JA, Peters KR, Romberger DJ, Mercer DW, et al. Anesthesia-related cardiac arrest. Anesthesiology. 2014,120(4): 829-38. [DOI] [PubMed]
4. Runciman WB, Morris RW, Watterson LM, Williamson JA, Paix AD. Crisis management during anesthesia: cardiac arrest. Qual Saf Health Care. 2005;14(3):e14. [DOI] [PubMed]
5. Miller RD, Cohan NH, Eriksson LI, Fleisher LA, Kronish JP, Young WL. Miller’s anesthesia. 8th ed. Canada: Elsevier Saunders; 2015.
6. Mertes PM, Laxenaire MC, Alla F. Anaphylactic and anaphylactoid reactions occurring during anesthesia in France in 1997-2002. Anesthesiology. 2003;99(3): 536-45.
7. Dewachter P, Mouton-Faivre C. What investigation after in anaphylactic reaction during anesthesia? Curr Opin Anesthesiol. 2008;21(3):363-8. [DOI] [PubMed]
8. Mertes PM, Malinovsky JM, Jouffroy L; Working Group of the SFAR and SFA, Aberer W, Terreehorst I, et al. Reducing the risk of anaphylaxis during anesthesia: 2011 updated guidelines for clinical practice. J Investiq Allergol Clin Immunol. 2011;21(6):442-53. [PubMed]

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2018 All Rights Reserved | Avicenna Journal of Clinical Medicine

Designed & Developed by : Yektaweb